Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 5, 1996, 8:30 PM CDT for Howard County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 1996, 8:30 PM CDT (01:30 UTC)
- Expired
- May 6, 1996, 12:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Howard County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 4311 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 060130 FFWMAF TXC227-060530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 830 PM CDT SUN MAY 5 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST TEXAS ...NORTHEASTERN HOWARD COUNTY COAHOMA FIRE DEPARTMENT REPORTED FLOODING ALONG HIGHWAY 350 ONE MILE NORTH OF ROUTE 820. WITH ADDITIONAL THUNDERSTORMS SOUTH OF THIS AREA MOVING NORTH ADDITIONAL FLOODING CAN BE EXPECTED OVER NORTHEAST HOWARD COUNTY FOR THE NEXT SEVERAL HOURS. MIDLAND DOPPLER RADAR ESTIMATES IN EXCESS OF 3 INCHES OF RAIN SINCE 600 PM CDT. DO NOT DRIVE YOUR VEHICLE INTO LAREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 5, 2:21 PM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 5, 2:21 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 219 PM CDT SUN MAY 5 1996 18Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM S HOB-N MAF-S SPS WITH A WEAK LOW BETWEEN INK AND MAF. APPEA
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 51 min |
| May 5, 7:41 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 49 min |
| May 5, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 65 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 64 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 49 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 60 min |
| May 5, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 32 min |
| May 5, 11:13 PM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| May 6, 3:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| May 6, 6:02 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| May 6, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 35 min |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.